Illinois, 2026Damaging Wind in Illinois, March 7, 2026
March 7, 2026 · NWS LSX · 1 event in 1 county or zone
Remnant convection from the southern Plains entered south-central Illinois during the very early morning of March 7th. A QLCS produced wind damage in Marion County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $22,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Remnant convection from the southern Plains entered south-central Illinois during the very early morning of March 7th. A QLCS produced wind damage in Marion County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Mar 6, 11:15 PM CST, 4 hours 20 minutes earlier. Its key messages:
- Thunderstorms will move into the area tonight. One or two may be severe between midnight and 6am in northeast MO, southeast MO, and west-central IL. Damaging winds and a brief tornado are the primary hazards.
- This weekend will be dry and breezy. Temperatures will drop during the day Saturday behind a cold front.
- There is another chance of showers and thunderstorms Tuesday into Wednesday.
Area forecast discussion, Mar 6, 11:15 PM CST, 4 hours 20 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1115 PM CST Fri Mar 6 2026
.KEY MESSAGES...
- Thunderstorms will move into the area tonight. One or two may be
severe between midnight and 6am in northeast MO, southeast MO,
and west-central IL. Damaging winds and a brief tornado are the primary
hazards.
- This weekend will be dry and breezy. Temperatures will drop
during the day Saturday behind a cold front.
- There is another chance of showers and thunderstorms Tuesday into
Wednesday.
&&
.SHORT TERM... (Through Late Saturday Night)
Issued at 255 PM CST Fri Mar 6 2026
20z surface analysis shows a low pressure system in central Kansas
with a dryline extending south through the OK and TX and a cold
front bending back into Colorado. The stationary front that brought
us persistent cloud cover all week now sits in the Upper Midwest,
leaving the Mid-Mississippi Valley within an open warm sector. To
call it warm is nearly an understatement. Temperatures have rocketed
through the morning, with KSTL reporting 79 degrees at noon, 6
degrees from a record high. Even a cloudy, rain-soaked Kirksville
reaching 69 degrees at the same time. This airmass is also very
moist. Dewpoints in the upper 50s and low-60s have taken hold across
the region, with KSTL even breaking their daily high dewpoint record
at noon (61 degrees breaks old record of 60 degrees set in
1974/1973). If this site reaches 65 degrees, it will be the earliest
65 degree dewpoint of the year on record (current earliest: March
8th, 1974).
All of this warmth and moisture has resulted in increased
instability, though where that instability lies in the thermal
profile will likely wobble between this afternoon and tomorrow
morning. As of noon, all guidance and the behavior of ongoing
convection in western and north-central MO suggest it's elevated in
nature. Farther south and southeast, ACARS soundings as well as a
visible developing cu-field show that destabilization is occurring
in the region with about 1500 J/kg of SBCAPE present, but this is so
far away from any forcing that thunderstorm development is slim to
none. The points of interest this afternoon lie in 1) how ongoing
convection will affect the environment for tonight and 2) how
thunderstorms firing in Oklahoma will evolve as they enter southern
Missouri this evening. Confidence is high that discrete supercells
will weaken and congeal as they move farther in time and space from
a more favorable environment. How quickly they weaken will directly
determine tonight's potential hazards. If they remain discrete for
longer, all hazards are on the table including damaging wind, a
brief tornado, and large hail. If they congeal into a/a few bowing
segment(s) and remain strong this far northeast, damaging wind and a
brief tornado will be the primary threats. The last scenario is that
the supercells congeal and weaken substantially before they arrive
in southeast Missouri. In this case, damaging wind and a brief
tornado are still the primary hazards, but the chance of them
occurring is lower than otherwise.
The thunderstorms mentioned above will reach the forecast area ahead
of additional thunderstorms lining a cold front. Although guidance
is still highly variable concerning exact timing and strength of
everything, one constant is that discrete convection in eastern
Kansas will congeal into a QLCS and weaken by the time it arrives in
central and northeast Missouri by 07-08z due to waning daytime
instability. This deterioration may also be aided by the arrival of
the pre-frontal thunderstorms eating up the little remaining
instability left, but this is uncertain. In fact, the two systems
merging may create a brief uptick in intensity before they ruin each
other completely. In short, this is an ever-evolving situation.
Although our confidence in severe weather occurring tonight is
decreasing, the environment this afternoon and evening will need to
be monitored closely for any changes.
Showers and thunderstorms won't exit the area completely until
nearly noon tomorrow, late enough for daytime instability to build
back up and for additional showers to fire along the 925 mb front.
These showers are expected to develop into thunderstorms with time,
but that likely won't occur until they exit our CWA completely to
the southeast in the early afternoon. What will be more noticeable
tomorrow are the falling temperatures through the day. 24 hour
high temperatures for all but southeast Missouri and southwest
Illinois will occur near midnight, with afternoon "highs" only
reaching the 40s and 50s for the northwestern half of the CWA.
This is 20 - 30 degrees cooler than today's near record warmth,
and breezy conditions will make that apparent.
Jaja
&&
.LONG TERM... (Sunday through Next Friday)
Issued at 255 PM CST Fri Mar 6 2026
Saturday's cooler weather won't last long. By Sunday, afternoon
temperatures will rebound into the 60s areawide, and by Monday highs
in near 80 degrees are expected to make a return. This period will
also be dry, creating great conditions for outdoor activities. The
peace ends Tuesday into Wednesday, though, as another cold front
approaches and brings the potential for severe weather back into the
forecast. There is still ample variability among guidance concerning
Tuesday's severe threat stemming from the upper level pattern. A
cutoff low in Baja California is expected to push east along the
US/Mexico border before ejecting energy into the Mid-Mississippi
Valley during the timeframe in question. How strong this low/trough
is and its exact location by that time, however, are still very
uncertain. For this reason, though we're confident in precipitation
falling during this period, PoPs are smeared between Monday night
and Wednesday. As models become more aligned, expect this long
stretch of probabilities to become more focused in time and location.
Jaja
&&
.AVIATION... (For the 06z TAFs through 06z Saturday Night)
Issued at 1110 PM CST Fri Mar 6 2026
Showers and thunderstorms will continue to progress west to east
across Missouri and into Illinois tonight. A few thunderstorms may
be strong to severe early in the TAF period with intensity waning
through early Saturday morning. The main concern will be localized
gusty winds to around 50 knots within the strongest cells. The
greatest potential lines up from central MO terminals through the
metro terminals from issuance of this update through about 11z.
IFR/MVFR conditions will accompany thunderstorms with a mix of
MVFR/VFR outside thunderstorms.
A cold front will sweep through the area by mid-morning to early
afternoon with a period of MVFR stratus. Improvement is expected
through Saturday afternoon as northwesterly winds draw in drier
air.
Maples
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSX
Hazardous weather outlook, Mar 6, 2:55 PM CST, 12 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
255 PM CST Fri Mar 6 2026
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-072100-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
255 PM CST Fri Mar 6 2026
This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.
.DAY ONE...Tonight.
Thunderstorms will move through the area tonight. A few may be
severe. Primary hazards are damaging wind and a brief tornado.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a chance of thunderstorms Monday night through Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
Jaja
In the hours before
Local storm report, Mar 6, 10:59 PM CST, 4 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1059 PM CST Fri Mar 6 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM Tstm Wnd Dmg 3 NE Easley 38.83N 92.35W
03/06/2026 Boone MO Emergency Mngr
Tree reported down on roadway.
&&
CPLocal storm report, Mar 6, 11:02 PM CST, 4 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1102 PM CST Fri Mar 6 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM Tstm Wnd Dmg 2 NE Columbia 38.97N 92.30W
03/06/2026 Boone MO Emergency Mngr
Report of electric pole down on the roadway.
&&
CPLocal storm report, Mar 6, 11:14 PM CST, 4 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1114 PM CST Fri Mar 6 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM Tstm Wnd Gst 7 ESE Columbia 38.90N 92.22W
03/06/2026 M68 MPH Boone MO Mesonet
Bradford Farm Missouri Mesonet weather
station measured wind gust.
&&
CPLocal storm report, Mar 6, 11:23 PM CST, 4 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1123 PM CST Fri Mar 6 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM Tstm Wnd Dmg 6 NE Easley 38.87N 92.32W
03/06/2026 Boone MO Emergency Mngr
Report of a tree down on the roadway.
&&
CPLocal storm report, Mar 6, 11:27 PM CST, 4 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1127 PM CST Fri Mar 6 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM Tstm Wnd Dmg 4 S Columbia 38.90N 92.31W
03/06/2026 Boone MO Emergency Mngr
Report of a 10 inch diameter tree over the
roadway.
&&
CPThunderstorm Wind, Marion
- When
- March 7, 3:35 AM CST to 3:45 AM CST
- Where
- Marion County, Salem to 3.23 mi E of Kinmundy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $22,000
- Reported by
- Emergency Manager
- Coordinates
- 38.630, -88.950
Thunderstorm winds downed numerous tree limbs and power lines in Salem. At least one large tree was uprooted. Falling branches or a downed tree damaged at least one home. A farm outbuilding was destroyed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Texas, March 7, 20262 injured · $500,000 · EF2 · 1 event
- Avalanche in Colorado, March 7, 20261 death · 1 event
- Tornado in Arkansas, March 7, 20261 injured · $100,000 · EF2 · 1 event
- Flash Flood and Hail in Texas, March 7 to 8, 20263 injured · $345,000 · 2.75 in hail · 7 events
- Hail and Damaging Winds in Pennsylvania, March 7, 2026$135,000 · 1 in hail · 45 events
- Hail and Damaging Winds in Ohio, March 7, 2026$90,000 · 1.25 in hail · 10 events
- High Wind in Montana, March 7 to 8, 2026$20,000 · 73 kt wind · 23 events
- Tornado and Flash Flooding in Arkansas, March 7 to 11, 2026EF1 · 11 events
- Hail and Damaging Winds in Ohio, March 7, 2026$24,000 · 1 in hail · 8 events
- Flash Flooding and Hail in Mississippi, March 7, 2026$11,000 · 1 in hail · 19 events
- Hail and Damaging Winds in Ohio, March 7, 20262 injured · $4,000 · 1 in hail · 4 events
- Damaging Winds in Pennsylvania, March 7, 2026$20,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1319949.